Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 15, 2022, 5:02 PM CDT for Marquette County, Wisconsin. It was in force for 58 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 15, 2022, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:14 PM CDT | TSTM WND DMG | 5 Nw Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. TWO SECTIONS OF AN IRRIGATOR WERE TIPPED OVER. |
| Jun 15, 5:15 PM CDT | TSTM WND DMG | 3 Ssw Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. SEVERAL TREES IN THE AREA SNAPPED OR TOPPED. |
| Jun 15, 5:15 PM CDT | TSTM WND DMG | 4 Nw Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. NUMEROUS SOFTWOOD TREES WITH TRUNKS SNAPPED AND UPROOTED. ALSO ROOF PANELS MISSING. |
| Jun 15, 5:17 PM CDT | TSTM WND DMG | 4 Nnw Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. SIGNIFICANT TREE DAMAGE AT THIS LOCATION. MANY TREES TOPPED AND UPROOTED. |
| Jun 15, 5:17 PM CDT | TSTM WND DMG | 4 N Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. HALF OR MORE OF ROOF COVERING REMOVED. SIGNIFICANT TREE DAMAGE WITH MANY SNAPPED AND UPROOTED SOFT AND HARDWOOD TREES. |
| Jun 15, 5:17 PM CDT | TSTM WND DMG | 5 N Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. FARM OUTBUILDING/SHED TOTALLY DESTROYED WITH ANOTHER PARTIALLY DAMAGED WITH DOORS BLOWN OFF AND STRUCTURE LEANING. ON THE OTHER SIDE OF THE ROAD MANY TREES ARE SNAPPED AND UPROOTED. SIGNIFICANT DAMAGE IN THE LOCATION TO |
| Jun 15, 5:18 PM CDT | TSTM WND DMG | 6 Nne Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. BARN HAS END BLOWN IN. SHINGLES MISSING OFF HOUSE. NUMEROUS TREES SNAPPED AND UPROOTED INCLUDING A HEALTHY 3 FOOT DIAMETER PINE TREE. ALSO AN ENTIRE GROVE OF PINE TREES LEVELED. |
| Jun 15, 5:18 PM CDT | TSTM WND DMG | 6 Nne Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. ENTIRE GROVE OF PINE TREES SNAPPED OR UPROOTED WITH MORE TREE DAMAGE DOWNSTREAM. |
| Jun 15, 5:18 PM CDT | TSTM WND DMG | 6 Nne Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. EVERY STRUCTURE ON THIS FARM SUSTAINED ROOF DAMAGE WITH ALL 3 BARNS LOSING A SIGNIFICANT PORTION OF THE ROOFING MATERIAL. NUMEROUS TREES SNAPPED OR UPROOTED. |
| Jun 15, 5:19 PM CDT | TSTM WND DMG | 5 N Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. ENTIRE SECTION OF GROVE OF PINE TREES SNAPPED AND UPROOTED. |
| Jun 15, 5:19 PM CDT | TSTM WND DMG | 6 Nne Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. ROOFING MATERIAL BLOWN 1/4 MILE TO THE NE. NUMEROUS TREES SNAPPED AND UPROOTED. |
| Jun 15, 5:20 PM CDT | TSTM WND DMG | 6 Nne Westfield, WI | DELAYED REPORT: TIME ESTIMATED ON RADAR. NUMEROUS PINE TREES SNAPPED OR UPROOTED. |
| Jun 15, 5:23 PM CDT | TSTM WND DMG | Westfield, WI | REPORTS OF MULTIPLE TREES AND LIMBS DOWN AROUND TOWN WITH ESTIMATE 60-70 MPH WINDS. |
| Jun 15, 5:26 PM CDT | TSTM WND GST 80 | 6 Nw Westfield, WI | |
| Jun 15, 5:32 PM CDT | TSTM WND DMG | Oxford, WI | REPORTS OF MULTIPLE TREES DOWN IN COMMUNITIES FROM OXFORD TO THE NORTH IN MARQUETTE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
177
WUUS53 KMKX 152202
SVRMKX
WIC077-152300-
/O.NEW.KMKX.SV.W.0029.220615T2202Z-220615T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
502 PM CDT Wed Jun 15 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Marquette County in south central Wisconsin...
* Until 600 PM CDT.
* At 502 PM CDT, severe thunderstorms were located along a line
extending from near Adams to 12 miles north of Lake Delton to near
Wisconsin Dells, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Montello, Westfield, Lawrence, Packwaukee, Mecan, Oxford, Endeavor,
Neshkoro, Springfield Corners, Briggsville, Glen Oak and
Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south central
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Wisconsin.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4364 8925
4364 8960 4398 8960 4398 8917
TIME...MOT...LOC 2202Z 253DEG 49KT 4388 8978 4377 8974 4368 8981
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CMILLER1 follow-up statement
624
WWUS53 KMKX 152252
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
552 PM CDT Wed Jun 15 2022
WIC077-152300-
/O.CON.KMKX.SV.W.0029.000000T0000Z-220615T2300Z/
Marquette WI-
552 PM CDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MARQUETTE COUNTY...
At 552 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Lake Poygan to near Rush Lake to near
Green Lake, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montello, Packwaukee, Mecan, Oxford, Endeavor, Briggsville and Glen
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south central
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4388 8927 4391 8917 4388 8918 4387 8920
4382 8920 4380 8919 4381 8917 4377 8917
4376 8925 4364 8925 4364 8960 4380 8960
4383 8947
TIME...MOT...LOC 2252Z 253DEG 49KT 4407 8889 4396 8885 4387 8892
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:22 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 15, 3:22 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Wed Jun 15 2022
.SHORT TERM...
(Issued 322 PM CDT Wed Jun 15 2022)
Tonight and Tonight:
The main focus is on the severe weather expected to impact the area
late this afternoon and evening. The main threat will move into
the west between 4 to 6 PM, then spreading east through the
evening hours. Walworth, Racine, Kenosha counties will be the
last to see the potential for strong to severe storms, if they
hold up in intensity that far to the southeast.
The hot and humid airmass in place has led to an very unstable
atmosphere across central and southern Wisconsin. The elongated
surface low and frontal boundary currently moving into western
Wisconsin will be the forcing mechanism for this afternoon and
evenings convection. With 4000+ J/kg of SBCAPE entrenched across
the area, this will support the potential for explosive updrafts
with more than enough instability to support severe storms as
this boundary moves through the area. With 40 kts of effective
bulk shear, there will also be enough deep layer shear to support
the potential for supercells initially with any initial discrete
cells. All hazards will be possible with any discrete cells early
one, including very large hail, tornadoes, and damaging winds.
As the boundary continues to move east, do expect the line to
grow upscale into a QLCS, with the potential for bowing segments,
mesovorts, and a few embedded supercells. All hazards will remain
possible, including the potential for pockets of wind-driven
hail and tornadoes. With 0-3 km CAPE increasing this afternoon
and 0-3 km bulk shear increasing to around 30 knots, any segments
of the line that surge to the east-northeast may pose a brief
tornado threat.
Heavy rain will occur with any thunderstorm activity. Will need
to keep an eye on the southeast, where storms may train a bit
longer later this evening, but the widespread flash flood threat
looks low at this time. Typical flood prone areas may see some
nuisance flooding develop due to higher rainfall rates.
The boundary will clear the area late this evening and
thunderstorm chances will come to an end. With light winds
overnight, will need to monitor the potential for fog overnight
where heavier rain occurs.
Anderson
&&
.LONG TERM...
(Issued 322 PM CDT Wed Jun 15 2022)
Thursday through Wednesday:
Thursday will be less humid, but still warm with temperatures in
the 80s. Heat indices will be much less with lower dewpoints
moving in behind the front. Southwest to west winds could gust
upwards of 40 to 45 mph in spots, especially central Wisconsin so
we will need to monitor the potential need for a wind advisory.
Otherwise, the rest of the week and weekend look to be cooler with
drier conditions as high pressure dominants. Next week the weather
could turn more active as the heat and humidity return to the
region.
Anderson
&&
.AVIATION...
(Issued 322 PM CDT Wed Jun 15 2022)
Gusty south to southwest winds are expected into this evening,
ahead of an approaching cold front. This cold front is expected to
move through this evening, bringing the potential for severe
storms mainly impacting KMSN/KJVL between 23-01Z, KSBM between
00-02Z, KUES/KENW/KMKE between 01-04Z. Large hail, damaging
winds, and tornadoes will be possible, with the highest threat
back towards KMSN/KJVL/KSBM. Ceilings may fall into the MVFR
category as storms move through, and visibilities may fall down to
1 SM or less given the very heavy rain expected with this
activity. As the front moves through this evening into tonight,
winds will become westerly behind the front tonight, then become
southwest tomorrow.
Anderson
&&
.MARINE...
(Issued 322 PM CDT Wed Jun 15 2022)
Opted to keep the dense fog advisory in place for the northern half
of Lake Michigan, given the humid airmass lifting into the area this
evening. After the front/surface low passes over Lake Michigan
tonight, any lingering fog should dissipate.
Thunderstorms, some possibly severe, will form along and ahead of
the cold front and move through the region tonight. Large hail,
damaging winds and waterspouts are possible. A period of gusty
southwest winds is expected on Thursday, before shifting west
Thursday night. A Small Craft Advisory has been issued for the
nearshore waters for Thursday, as gusts up to 30 knots are
expected. Some gusts near the shoreline may approach gale force,
and this will need monitoring in later forecasts.
High pressure should move southeast through the Great Lakes
region this weekend, bringing somewhat lighter winds.
Wood/Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-
WIZ072 until 8 PM Wednesday.
LM...Dense Fog Advisory...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868 until 7 AM Thursday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 AM
Thursday to 7 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 15, 2:23 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 223 PM CDT Wed Jun 15 2022 WIZ046-047-051-052-056>060-062>072-161930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight The Heat Advisory remains in effect for most of the area until 8 PM CDT this evening, for heat index values up to 103 degrees. Severe storms along and ahead of a cold front are expected to move eastward through the area later this afternoon and evening, before exiting to the east around midnight. Tornadoes, large hail to 2 inches or greater in diameter, and damaging winds above 70 MPH are all possible. Stay weather aware this afternoon and evening! .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There are slight chances for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed later this afternoon and evening. LMZ643>646-161930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight South to southwest winds may reach Small Craft Advisory levels this afternoon. Severe storms along and ahead of a cold front are expected to move eastward through the nearshore waters this evening, before exiting to the east around midnight. Waterspouts, large hail to 1 inch or greater in diameter, and damaging winds above 50 knots are all possible. Stay weather aware this evening. Patchy dense fog is possible at times into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest to west winds on Thursday will reach Small Craft Advisory levels near the shoreline. A few gale force gusts are possible. There are slight chances for thunderstorms early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 223 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Dense Fog Advisory continues for the northern half of the open waters of Lake Michigan through tonight. Patchy dense fog may occur to the south as well. Gusty south to southwest winds to 30 knots may occur this afternoon over northern portions of the lake. Severe storms along and ahead of a cold front are expected to move eastward through the open waters this evening and into the overnight hours. Waterspouts, large hail to 1 inch or greater in diameter, and damaging winds above 50 knots are all possible. Stay weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest to west winds to 30 knots may occur Thursday over northern portions of the lake. There are slight chances for thunderstorms early next week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:33 PM CDT | Small Craft Advisory | MKX | 31 hr | |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 51 min |
| Jun 15, 4:42 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 48 min |
| Jun 15, 4:48 PM CDT | Tornado Warning | MKX | Sauk | 42 min |
| Jun 15, 5:07 PM CDT | Small Craft Advisory | MKX | 8 hr | |
| Jun 15, 5:09 PM CDT | Tornado Warning | MKX | Marquette | 36 min |
| Jun 15, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
| Jun 15, 5:21 PM CDT | Tornado Warning | MKX | Sauk | 24 min |
| Jun 15, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 51 min |
| Jun 15, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 45 min |
| Jun 15, 5:33 PM CDT | Tornado Warning | MKX | Columbia | 42 min |
| Jun 15, 5:39 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 51 min |
| Jun 15, 5:51 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 39 min |
| Jun 15, 6:06 PM CDT | Tornado Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 39 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 35 min |
| Jun 15, 6:20 PM CDT | Tornado Warning | MKX | Green Lake | 25 min |
| Jun 15, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 37 min |
| Jun 15, 6:34 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 41 min |
| Jun 15, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 48 min |
| Jun 15, 6:51 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.